MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; TUBING, PRESSURE AND ACCESSORI

TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; TUBING, PRESSURE AND ACCESSORI
Catalog Number 9001P-VC-005
Medical Device Problem Codes Positioning Failure (1158); Patient-Device Incompatibility (2682); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Skin Tears (2516)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that "on (b)(6) 2023, an attempt was made to create an i.O.Access in the tibia with a 25 mm needle in a 19-year-old patient.After insertion during drilling, the needle started to rotate unevenly at the front and scraped the periosteum.The colleagues who were on site reported that there was soft tissue damage.On the second attempt, different side tibia, same problem.
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for investigation.The customer returned the sharps container and the needle set from 9001p-vc-005 ez-io 25mm needle set + stabilizer.Visual inspection of the returned needle set revealed scratches on the proximal end of the cannula.The needle set was subjected to simulated saw bone insertions.This functional test is used to determine whether the returned needle set still has the capability to insert into a medium and/or hard bone.Two (2) saw bones with medium (50 lbs/ft3) and hard (105 lbs/ft3) hardness profiles with 3mm cortexes were used for the test.Each insertion was timed with a stopwatch while applying approximately 8 lbs.Of force on a weight scale.Approximately 5 to 8 lbs.Of force is necessary to penetrate bone.Below are the test results: medium profile (50 lbs/ft3)insertion 1: 2.00 secs, insertion 2: 1.97 secs, insertion 3: 2.10 secs, hard profile (105 lbs/ft3) insertion 1: 3.28 secs, insertion 2: 3.16 secs, insertion 3: 3.31 secs.The needle successfully negotiated both the medium and hard saw bone insertion testing.A review of the device certificate of compliance was performed with no findings available.The ez-io needle ifu states, "squeeze trigger and apply gentle, steady pressure.Important: do not use excessive force.Note: if ez-io power driver stalls and ez-io needle set will not penetrate the bone, operator may be applying too much downward pressure to penetrate bone." the device was released in 05/2023 and is approximately 7 months old.The reported complaint could not be confirmed.Functional testing revealed no fault found with this needle set as it was able to negotiate both the medium and hard saw bones during insertion testing.No defects or anomalies were observed with the returned needle set.A review of the certificate of compliance was performed and no recorded results of manufacturing issues or anomalies were reported.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that "on (b)(6) 2023, an attempt was made to create an i.O.Access in the tibia with a 25 mm needle in a 19-year-old patient.After insertion during drilling, the needle started to rotate unevenly at the front and scraped the periosteum.There was soft tissue damage.On the second attempt, different side tibia, same problem.Associated to 3011137372-2023-00250 and 3011137372-2023-00252.

Brand Name
EZ IO 25MM NEEDLE SET + STABILIZER
Common Device Name
TUBING, PRESSURE AND ACCESSORI
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18235870
Report Number3011137372-2023-00251
Device Sequence Number3227205
Product Code BYX
UDI-Device Identifier00816000011881
UDI-Public00816000011881
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9001P-VC-005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age19 YR
Patient SexUnknown